zbMATH — the first resource for mathematics

Contiguity relations of generalized confluent hypergeometric functions. (English) Zbl 0812.33007
Generalized confluent hypergeometric systems were formulated in the earlier papers of I. M. Gel’fand, V. S. Retakh and V. V. Serganova [Sov. Math. Dokl. 37, No. 1, 8-12 (1988); translation from Dokl. Akad. Nauk SSSR 298, No. 1, 17-21 (1988; Zbl 0699.33012)] and of H. Kimura, Y. Haraoka and K. Takano [Proc. Jap. Acad., Ser. A 68, 290-295 (1992; Zbl 0773.33004)]. This paper shows how to get contiguity operators between two such systems with distinct parameters differing by integers and proves that the set of such operators has a Lie algebra structure. This generalizes a result of the reviewer [SIAM J. Math. Anal. 22, No. 3, 821-846 (1991; Zbl 0805.33003)]. Note that each of such operators gives a contiguity relation among the confluent hypergeometric functions and that the Lie algebra as a whole explains the symmetry of the system.
Reviewer: T.Sasaki (Kobe)

33C70 Other hypergeometric functions and integrals in several variables
33C15 Confluent hypergeometric functions, Whittaker functions, \({}_1F_1\)
33C80 Connections of hypergeometric functions with groups and algebras, and related topics
17B66 Lie algebras of vector fields and related (super) algebras
Full Text: DOI
[1] Gelfand, I. M., Retakh, V. S., and Serganova, V. V.: Generalized Airy functions, Schubert cells, and Jordan groups. Dokl. Acad. Nauk. SSSR, 298, 17-21 (1988); English transl. in Soviet Math. Dokl., 37, 8-12 (1988). · Zbl 0699.33012
[2] Iwasaki, K. et al.: From Gauss to PainlevS–A modern theory of special functions. Vieweg (1991).
[3] Kimura, H., Haraoka, Y., and Takano, K.: Generalized confluent hypergeometric functions. Proc. Japan Acad., 68A, 290-295 (1992). · Zbl 0773.33004 · doi:10.3792/pjaa.68.290
[4] ——. Qn confluences of the general hypergeometric systems (1992) (reprint).
[5] Miller, W.: Lie Theory and Special Functions. Academic Press (1968). · Zbl 0174.10502
[6] Miller, W.: Lie theory and generalized hypergeometric functions. SIAM J. Math. Anal., 3, 31-44 (1972). · Zbl 0235.33016 · doi:10.1137/0503004
[7] Okamoto, K., and Kimura, H.: On particular solutions of Gamier systems and the hypergeometric functions of several variables. Quarterly J. Math., 37, 61-80 (1986). · Zbl 0597.35114 · doi:10.1093/qmath/37.1.61
[8] Sasaki, T.: Contiguity relations of Aomoto-Gelfand hypergeometric functions and applications to Appell’s system F3 and Grousat’s 3F2. SIAM J. Math. Anal., 22, 821-846 (1991). · Zbl 0805.33003 · doi:10.1137/0522052
[9] Whittaker, E. T., and Watson, A.: A Course of Modern Analysis. Cambridge Univ. Press (1927). · JFM 53.0180.04
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.